Alert archive / Wisconsin / River Flood Warnings in 2010
River Flood Warning 26, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Jul 15, 2010, 9:06 PM CDT for Milwaukee County, Wisconsin. It took effect at Jul 16, 2010, 1:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2010, 9:06 PM CDT (02:06 UTC)
- In effect from
- Jul 16, 2010, 1:00 AM CDT
- Expired
- Jul 16, 2010, 5:08 AM CDT
- In force
- 4 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- Minor
County Milwaukee County, WI
The radar
The Milwaukee radar (KMKX), 51 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Root River at Franklin (FRKW3).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04087220, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Jul 15, 12:55 PM CDT, 8 hours 11 minutes earlier.
Area forecast discussion, Jul 15, 12:55 PM CDT, 8 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1255 PM CDT THU JUL 15 2010 .SHORT TERM... TONIGHT...FORECAST CONFIDENCE...HIGH. COLD FRONT EXITING THE FAR SOUTHEAST. DRIER DEWPOINTS NOW IN SOUTH CENTRAL WISCONSIN AND WILL REACH THE SOUTHEAST BY EVENING. DRY MID LEVEL AIR SEEN ON WATER VAPOR IMAGERY SHOULD BE CENTERED OVER THE FORECAST AREA TONIGHT. DRYING HAD ERODED LIGHT SHOWERS THAT WERE OCCURRING ALONG COLD FRONT DURING THE MID MORNING...BUT NEW DEVELOPMENT OCCURRED IN THE FAR SOUTHEAST WITH THE FRONT AND HIGHER DEWPOINTS IN THE KENOSHA AREA...JUST AHEAD OF THE MID LEVEL DRY PUNCH. THUNDERSTORM GENERATED G50 KTS AT THE KENOSHA AIRPORT AROUND NOON. MAIN FORECAST CONCERN WILL BE FOG POTENTIAL DUE TO THE RECENT HEAVY RAINS. DEW POINTS WILL CONTINUE TO LOWER OVERNIGHT...AND WITH MAIN SURFACE HIGH CENTERED OVER THE CENTRAL PLAINS...EXPECT ENOUGH OF A PRESSURE GRADIENT TO PREVENT WIDESPREAD FOG. HOWEVER THE RIVER VALLEYS COULD SEE SOME FOG DEVELOPMENT. FRIDAY...FORECAST CONFIDENCE...MEDIUM. NAM SHOWS A MODEST INCREASE IN WEST SOUTHWEST FLOW AT 850 MB INTO SOUTH CENTRAL WISCONSIN BY EARLY FRIDAY EVENING. NAM MODEL SOUNDINGS SHOW SURFACE BASED CAPE VALUES CLOSE TO 2000 J/KG IN A NARROW RIBBON INTO SOUTH CENTRAL WISCONSIN. HOWEVER SOUNDINGS SHOW SURFACE MOISTURE LIMITED WITH CAP AROUND 12 THSD FT. IT APPEARS THE LACK OF MOISTURE MAY PREVENT ANY DEEP MOIST CONVECTION. HOWEVER WILL CONTINUE THE SLIGHT CHANCE FOR MAINLY FRIDAY EVENING SINCE NAM AND GFS INDICATE LIGHT QPF. 925MB TEMPS WILL BE ON THE RISE ONCE AGAIN...AND WITH THE STEEP LOW LEVEL LAPSE RATES UPPER 80S SEEM ATTAINABLE. BRISK WEST WINDS IN THE 30 KNOT RANGE AT 7 THSD FT SHOULD MIX DOWN FOR A BREEZY AFTERNOON. SATURDAY AND SUNDAY...FORECAST CONFIDENCE...MEDIUM. FAST UPPER ZONAL FLOW ACROSS THE NORTHERN TIER OF THE UNITED STATES BRINGS A SHORTWAVE ACROSS SOUTHERN MANITOBA SATURDAY EVENING AND NEAR LAKE SUPERIOR ON SUNDAY. RATHER STRONG UPPER DIVERGENCE MOVES ACROSS WISCONSIN SATURDAY NIGHT..REACHING LOWER MICHIGAN SUNDAY MORNING. 850 MB LOW LEVEL JET PUSHES INTO SOUTHERN WISCONSIN SUNDAY NIGHT...WITH 850 MB MOISTURE CONVERGENCE ACROSS THE FORECAST AREA. ELEVATED CAPES ON THE NAM NEAR 2000 J/KG...QUITE HIGH FOR NOCTURNAL ELEVATED CONVECTION. THEREFORE APPEARS THUNDERSTORMS WILL BE LIKELY SATURDAY NIGHT AND SUNDAY MORNING. NAM AND GFS PUSH TRAILING COLD FRONT THROUGH THE FORECAST AREA BY SUNDAY AFTERNOON. HOWEVER THE 00Z ECMWF IS SLOWER AND BRINGS MORE THUNDERSTORM POTENTIAL SUNDAY AFTERNOON. WILL LEAN MORE TOWARDS 06Z/DGEX/12Z NAM AND GFS. MONDAY...FORECAST CONFIDENCE...MEDIUM. QUIET WEATHER EXPECTED AS WEAK HIGH PRESSURE BUILDS INTO THE GREAT LAKES REGION. .LONG TERM... .TUESDAY THROUGH THURSDAY ZONAL FLOW CONTINUES OVER THE NORTHERN TIER OF THE UNITED STATES. ANOTHER SHORTWAVE MOVES ACROSS SOUTH WEST CANADA TUESDAY...BUT MOVES MORE EAST NORTHEAST INTO CENTRAL CANADA AS WEAK RIDING BUILDS OVER THE UPPER MISSISSIPPI VALLEY TUESDAY AND WEDNESDAY ON THE 00Z ECMWF. THIS OCCURS A LITTLE SLOWER ON 12Z GFS. MODELS TRY TO BRING A CHANCE OF SHOWERS/THUNDERSTORMS INTO SOUTHERN WISCONSIN TUESDAY AND WEDNESDAY IN WARM AIR ADVECTION/BAROCLINIC ZONE WITH LOW PRESSURE OVER THE CENTRAL HIGH PLAINS. 12Z GFS AND 00Z ECMWF TAKES THE WEAK HIGH PLAINS LOW NORTHEAST INTO CANADA AND STRENGTHEN IT WITH THE SHORTWAVE OVER CENTRAL CANADA. THIS FINALLY PUSHES A COLD FRONT ACROSS SOUTHERN WISCONSIN WEDNESDAY NIGHT ON THE GFS...BUT MORE AROUND THURSDAY MORNING ON THE SLOWER ECMWF. && .AVIATION... WITH THE COLD FRONT JUST ABOUT OUT OF SOUTHERN WISCONSIN...EXPECT MVFR CIGS OVER THE EAST TO IMPROVE EARLY THIS AFTERNOON. BY MID TO LATE AFTERNOON...EXPECT SCT VFR CIGS ACROSS THE AREA...WITH VFR CONDITIONS THEN PREVAILING THROUGH FRIDAY. && .MARINE...WESTERLY WINDS BEHIND A COLD FRONT WILL BE GUSTY AT TIMES THIS AFTERNOON. COULD SEE SOME GUSTS APPROACH SMALL CRAFT CONDITIONS UNTIL EARLY THIS EVENING...BUT OVERALL NOT EXPECTING CRITERIA TO BE MET. WINDS WILL BE LIGHT LATE EVENING AND OVERNIGHT...BECOMING BREEZY AGAIN LATE FRIDAY MORNING AND INTO THE AFTERNOON. CONDITIONS FRIDAY CURRENTLY LOOK TO REMAIN JUST BELOW SMALL CRAFT CRITERIA AS WELL. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...06/HENTZ AVIATION/MARINE...07/DDV
Hazardous weather outlook, Jul 15, 3:06 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 306 PM CDT THU JUL 15 2010 WIZ046-047-051-052-056>060-062>072-162015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 306 PM CDT THU JUL 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS LATE FRIDAY AFTERNOON THROUGH FRIDAY EVENING...AND AGAIN SATURDAY EVENING INTO SUNDAY EVENING. SOME OF THE STORMS COULD BE STRONG TO SEVERE SATURDAY NIGHT. THE CHANCE FOR STORMS WILL RESUME MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-162015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 306 PM CDT THU JUL 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY EVENING...AND AGAIN SATURDAY EVENING INTO SUNDAY EVENING. THE CHANCE FOR STORMS WILL RESUME TUESDAY AND WEDNESDAY. DDV WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:34 PM CDT | Small Craft Advisory | MKX | 3 hr |
Nearby
River Flood Warnings in Wisconsin, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.